Alert archive / Vermont / Wind Advisories in 2008

Wind Advisory 9, NWS Burlington, VT

December 14, 20084 counties in Vermont

NWS Burlington, VT issued this wind advisory at Dec 14, 2008, 4:15 AM EST for 4 counties in Vermont. It took effect at Dec 15, 2008, 3:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2008, 4:15 AM EST (09:15 UTC)
In effect from
Dec 15, 2008, 3:00 AM EST
Expired
Dec 15, 2008, 2:23 PM EST
In force
11 hr
Issued by
NWS Burlington, VT

Counties Addison County, VT, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT

The radar

The Burlington radar (KCXX), 5 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 9.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2008-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2008-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBTV 140915
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
415 AM EST SUN DEC 14 2008

...GUSTY SOUTH WINDS EXPECTED ACROSS PORTIONS OF THE CHAMPLAIN
VALLEY TONIGHT INTO MONDAY...

.HIGH PRESSURE ALONG THE EASTERN SEABOARD WILL PUSH EAST INTO THE
ATLANTIC OCEAN THROUGH TONIGHT AS A COLD FRONT SLOWLY APPROACHES
FROM THE GREAT LAKES AND SOUTH CENTRAL CANADA. AS THIS
OCCURS...SOUTH WINDS WILL INCREASE ACROSS MUCH OF THE AREA
BEGINNING TODAY...AND ESPECIALLY TONIGHT INTO THE FIRST HALF OF
MONDAY. THE STRONGEST WINDS WILL LIKELY OCCUR ACROSS THE EASTERN
HALF OF THE CHAMPLAIN VALLEY...WHERE FORCED CHANNELING EFFECTS
WILL BE ENHANCED. SUSTAINED WIND SPEEDS OF 15 TO 30 MPH WITH GUSTS
AS HIGH AS 50 MPH WILL BE POSSIBLE IN THESE AREAS LATER TONIGHT
THROUGH MID AFTERNOON ON MONDAY. WINDS WILL SLOWLY DIMINISH
FOLLOWING THE PASSAGE OF THE COLD FRONT MONDAY EVENING.


VTZ001-002-005-009-142100-
/O.NEW.KBTV.WI.Y.0009.081215T0800Z-081215T2000Z/
GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
INCLUDING THE CITIES OF...ALBURGH...SOUTH HERO...ST. ALBANS...
BURLINGTON...MIDDLEBURY...VERGENNES
415 AM EST SUN DEC 14 2008

...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY FOR THE CHAMPLAIN VALLEY OF VERMONT...WHICH IS IN EFFECT
FROM 3 AM TO 3 PM EST MONDAY.

SOUTH WINDS WILL SLOWLY INCREASE ACROSS THE AREA TODAY...AND
ESPECIALLY OVERNIGHT THROUGH MID AFTERNOON ON MONDAY. SUSTAINED
WIND SPEEDS OF 15 TO 30 MPH WITH GUSTS FROM 40 TO AS HIGH AS 50
MPH WILL BE POSSIBLE TONIGHT THROUGH MID AFTERNOON ON MONDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH...OR
WIND GUSTS FROM 46 TO 57 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE 
MAY PRODUCE SCATTERED TREE OR LIMB DAMAGE...WHICH COULD LEAD TO
ISOLATED POWER OUTAGES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO
TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

JMG
4 follow-up statements
000 
WWUS71 KBTV 142032
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
332 PM EST SUN DEC 14 2008

...GUSTY SOUTH WINDS EXPECTED ACROSS PORTIONS OF THE CHAMPLAIN
VALLEY TONIGHT THROUGH MID AFTERNOON MONDAY...

.A STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE EAST OF NEW
ENGLAND AND A STRONG FRONTAL SYSTEM ACROSS THE WESTERN GREAT LAKES
REGION WILL RESULT IN GUSTY SOUTH WINDS ACROSS MUCH OF THE NORTH
COUNTRY THROUGH THE MID AFTERNOON HOURS ON MONDAY. A LOW-LEVEL JET
DEVELOPING ACROSS THE CHAMPLAIN VALLEY LATE TONIGHT THROUGH EARLY
MONDAY AFTERNOON WILL FOCUS THE CORE OF STRONGEST WINDS ACROSS
LAKE CHAMPLAIN AND THE VERMONT SIDE OF THE CHAMPLAIN
VALLEY...WHERE SUSTAINED WINDS OF 20 TO 30 MPH AND WIND GUSTS UP
TO 50 MPH ARE EXPECTED. ELSEWHERE ACROSS THE NORTH
COUNTRY...LOCALLY GUSTY WINDS UP TO 40 MPH ARE
POSSIBLE...ESPECIALLY ACROSS THE HIGHER TERRAIN AND LOCATIONS WITH
SOUTH EXPOSURE. 

WINDS WILL SHIFT INTO THE WEST AND NORTHWEST AND SLOWLY DIMINISH
FOLLOWING THE PASSAGE OF THE COLD FRONT MONDAY EVENING.

VTZ001-002-005-009-151000-
/O.CON.KBTV.WI.Y.0009.081215T0800Z-081215T2000Z/
GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
INCLUDING THE CITIES OF...ALBURGH...SOUTH HERO...ST. ALBANS...
BURLINGTON...MIDDLEBURY...VERGENNES
332 PM EST SUN DEC 14 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM EST MONDAY FOR
THE CHAMPLAIN ISLANDS AND THE VERMONT PORTION OF THE CHAMPLAIN VALLEY.

GUSTY SOUTH WINDS OF 20 TO 30 MPH ACROSS THE CHAMPLAIN VALLEY THIS
AFTERNOON AND EVENING WILL INCREASE TO 25 TO 35 MPH LATE TONIGHT
THROUGH EARLY MONDAY AFTERNOON...WITH GUSTS UP TO 50 MPH POSSIBLE.
THE STRONGEST WINDS ARE LIKELY TO OCCUR DURING MONDAY MORNING.

WINDS OF THIS MAGNITUDE MAY PRODUCE SCATTERED TREE OR LIMB
DAMAGE...WHICH COULD LEAD TO ISOLATED POWER OUTAGES. WINDS THIS
STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

BANACOS
000 
WWUS71 KBTV 150243
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
943 PM EST SUN DEC 14 2008

...GUSTY SOUTH WINDS EXPECTED TO IMPACT PORTIONS OF THE CHAMPLAIN
VALLEY ON MONDAY...

.THE COMBINATION OF LARGE HIGH PRESSURE SYSTEM EAST OF NEW ENGLAND
AND A STRONG COLD FRONT MOVING EAST FROM THE GREAT LAKES REGION
WILL RESULT IN GUSTY SOUTH WINDS ACROSS MUCH OF THE NORTH COUNTRY
THROUGH THE MID AFTERNOON HOURS ON MONDAY. THE STRONGEST WINDS
ARE EXPECTED TO DEVELOP OVER THE CHAMPLAIN VALLEY OF VERMONT...
WHERE SUSTAINED WINDS OF 20 TO 30 MPH AND GUSTS UP TO 50 MPH CAN
BE EXPECTED. ELSEWHERE ACROSS THE NORTH COUNTRY... LOCALLY GUSTY
WINDS UP TO 40 MPH ARE POSSIBLE...ESPECIALLY ACROSS THE HIGHER
TERRAIN AND LOCATIONS WITH SOUTH EXPOSURE.

WINDS WILL SHIFT INTO THE WEST AND NORTHWEST AND SLOWLY DIMINISH
FOLLOWING THE PASSAGE OF THE COLD FRONT MONDAY EVENING.

VTZ001-002-005-009-151200-
/O.CON.KBTV.WI.Y.0009.081215T0800Z-081215T2000Z/
GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
INCLUDING THE CITIES OF...ALBURGH...SOUTH HERO...ST. ALBANS...
BURLINGTON...MIDDLEBURY...VERGENNES
943 PM EST SUN DEC 14 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM EST MONDAY FOR
STRONG GUSTY WINDS OVER THE CHAMPLAIN ISLANDS AND THE VERMONT
PORTION OF THE CHAMPLAIN VALLEY.

GUSTY SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH EARLY MONDAY
MORNING AND PERSIST THROUGH EARLY MONDAY AFTERNOON...WITH GUSTS
UP TO 50 MPH POSSIBLE. THE STRONGEST WINDS ARE LIKELY TO OCCUR
DURING THE MORNING HOURS ON MONDAY.

WINDS OF THIS MAGNITUDE MAY PRODUCE SCATTERED TREE OR LIMB
DAMAGE...WHICH COULD LEAD TO ISOLATED POWER OUTAGES. WINDS THIS
STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

EVENSON
000 
WWUS71 KBTV 151158
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
658 AM EST MON DEC 15 2008

...GUSTY SOUTH WINDS WILL IMPACT PORTIONS OF THE CHAMPLAIN VALLEY
TODAY...

.THE COMBINATION OF HIGH PRESSURE EAST OF NEW ENGLAND AND A
STRONG COLD FRONT MOVING EAST FROM THE GREAT LAKES REGION WILL
PRODUCE GUSTY SOUTH WINDS ACROSS MUCH OF THE NORTH COUNTRY
THROUGH MID AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO
BE OVER THE CHAMPLAIN VALLEY OF VERMONT...WHERE SUSTAINED WINDS
OF 20 TO 35 MPH AND GUSTS UP TO 50 MPH CAN BE EXPECTED. ELSEWHERE
ACROSS THE NORTH COUNTRY...LOCALLY GUSTY WINDS UP TO 40 MPH ARE
POSSIBLE...ESPECIALLY ACROSS THE HIGHER TERRAIN AND LOCATIONS WITH
SOUTH EXPOSURE.

WINDS WILL SHIFT INTO THE WEST AND NORTHWEST AND SLOWLY DIMINISH
FOLLOWING THE PASSAGE OF THE COLD FRONT THIS EVENING.

VTZ001-002-005-009-152000-
/O.CON.KBTV.WI.Y.0009.000000T0000Z-081215T2000Z/
GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
INCLUDING THE CITIES OF...ALBURGH...SOUTH HERO...ST. ALBANS...
BURLINGTON...MIDDLEBURY...VERGENNES
658 AM EST MON DEC 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON
FOR STRONG GUSTY WINDS OVER THE CHAMPLAIN ISLANDS AND THE VERMONT
PORTION OF THE CHAMPLAIN VALLEY.

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL PERSIST
THROUGH EARLY AFTERNOON. WINDS WILL THEN SLOWLY DIMINISH LATER
THIS AFTERNOON WITH THE PASSAGE OF A COLD FRONT.

WINDS OF THIS MAGNITUDE MAY PRODUCE SCATTERED TREE OR LIMB
DAMAGE...WHICH COULD LEAD TO ISOLATED POWER OUTAGES. WINDS THIS
STRONG CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$
000 
WWUS71 KBTV 151923
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
223 PM EST MON DEC 15 2008

...WIND ADVISORY CANCELLED ACROSS THE VERMONT PORTION OF THE
CHAMPLAIN VALLEY...

VTZ001-002-005-009-152030-
/O.CAN.KBTV.WI.Y.0009.000000T0000Z-081215T2000Z/
GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
INCLUDING THE CITIES OF...ALBURGH...SOUTH HERO...ST. ALBANS...
BURLINGTON...MIDDLEBURY...VERGENNES
223 PM EST MON DEC 15 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND
ADVISORY FOR THE VERMONT PORTION OF THE CHAMPLAIN VALLEY. 

THE THREAT OF WIND GUSTS IN EXCESS OF 45 MPH HAS ENDED ACROSS THE
AREA. SOUTH WINDS OF 15 TO 25 MPH WILL CONTINUE THROUGH LATE THIS
AFTERNOON...AND THEN SHIFT INTO THE WEST WITH A COLD FRONTAL
PASSAGE THIS EVENING. WIND GUSTS UP TO 35 MPH REMAIN POSSIBLE
THROUGH TONIGHT IN THE WAKE OF THE COLD FRONT...BUT THE POTENTIAL
FOR WIND GUSTS IN EXCESS OF 45 MPH HAS ENDED.

$$

PCB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Dec 14, 2:06 AM EST, 2 hours 9 minutes earlier.

Area forecast discussion, Dec 14, 2:06 AM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
206 AM EST SUN DEC 14 2008

.SYNOPSIS...
FOLLOWING A VERY COLD SATURDAY...WITH AFTERNOON READINGS IN THE
UPPER SINGLE DIGITS AND TEENS...A STRONG MODERATING TEMPERATURE
TREND IS EXPECTED SUNDAY AND MONDAY. ARCTIC HIGH PRESSURE OVER
VERMONT THIS EVENING WILL SHIFT EASTWARD INTO THE GULF OF MAINE
OVERNIGHT. GUSTY SOUTH TO SOUTHWEST WINDS DURING MUCH OF SUNDAY AND
MONDAY WILL RETURN MILD AIR TO THE NORTH COUNTRY. TEMPERATURES WILL
APPROACH 40 DEGREES IN THE WARMER VALLEYS SUNDAY AFTERNOON...AND
INTO THE UPPER 40S WITH A FEW SPOTS AROUND 50 ON MONDAY. A COLD
FRONT SHIFTS EASTWARD ACROSS THE NORTH COUNTRY MONDAY AFTERNOON INTO
MONDAY NIGHT. THIS SYSTEM WILL BRING A BAND OF RAIN SHOWERS WITH
GENERALLY A QUARTER TO HALF INCH OF RAINFALL EXPECTED. PRECIPITATION
MAY END AS ISOLATED SNOW SHOWERS LATER MONDAY NIGHT AS THE FRONT
PASSES TO THE EAST OF THE AREA.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 645 PM EST SATURDAY...QUICK UPDATE THIS EVENING TO
HIGHLIGHT THE LIGHT SNOW SHOWERS OVER SAINT LAWRENCE COUNTY NY.
WARM FRONT MOVING ACROSS SOUTHERN QUEBEC AND WESTERN NY IS
TRIGGERING A FEW LIGHT SNOW SHOWERS THIS EVENING. ANY SNOW THAT
FALLS WILL BE VERY LIGHT WITH ONLY A DUSTING EXPECTED. MOISTURE
ASSOCIATED WITH THIS FEATURE WILL QUICKLY DRY AS IT MOVES
WEST...WITH JUST A FEW FLURRIES OVER THE ADIRONDACKS AND DRY
ACROSS VT. SKIES WILL BECOME MOSTLY CLOUDY ACROSS NY BY
MIDNIGHT...WITH CLEAR SKIES GIVING WAY TO PARTLY CLOUDY SKIES
ACROSS VT...DUE TO MID-LEVEL WAA OVERRIDING THE COLD SURF AIR MASS.

LOW TEMPERATURES WILL BE REACHED EARLY TONIGHT WEST OF THE GREEN
MTNS AS ARCTIC HIGH PRESSURE CENTER SHIFTS EASTWARD INTO THE GULF
OF MAINE BY 12Z SUNDAY AS SLY RETURN FLOW DEVELOPS ACROSS WRN HALF
OF THE FA. WINDS WILL GRADUALLY INCREASE FROM THE SOUTH ACROSS THE
CHAMPLAIN VALLEY...AND FROM THE SW ACROSS THE ST. LAWRENCE VALLEY
AS THE NIGHT PROGRESSES. THIS WILL ALLOW FOR RISING SFC
TEMPERATURES...ESPECIALLY AFTER MIDNIGHT. THE COLDEST OVERNIGHT
LOWS ACROSS THE FORECAST AREA WILL OCCUR ACROSS ERN/NERN VT WHERE
SKIES REMAIN MOSTLY CLEAR AND VALLEYS REMAIN GENERALLY DECOUPLED
THROUGH SUNRISE. LOOKING FOR LOWS 0F TO -8F ACROSS NERN VT. EARLY
LOWS IN THE UPPER SINGLE DIGITS ARE EXPECTED IN THE CHAMPLAIN
VALLEY BEFORE RISING THROUGH THE TEENS TOWARD DAYBREAK WITH SOUTH
WINDS INCREASING TO AROUND 10 MPH LATE. IN FAR WRN CWA...SWLY
WINDS ALREADY IN PLACE WILL YIELD EVENING LOWS IN THE TEENS IN ST.
LAWRENCE COUNTY ALONG THE ST. LAWRENCE RIVER...FOLLOWED BY
TEMPERATURES RISING INTO THE LOWER 20S TOWARD DAYBREAK.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/...
AS OF 310 PM EST SATURDAY...THE MAIN FORECAST CHALLENGE DURING
THE SHORT TERM PERIOD WILL BE SURFACE WIND SPEEDS...FOLLOWED BY TIMING
AND AMT OF RAINFALL WITH SFC FRONTAL PASSAGE MONDAY AFTERNOON INTO
MONDAY NIGHT.

A SIGNIFICANT WARMING TREND WILL OCCUR SUNDAY AND MONDAY AS A BROAD
AND MODERATELY STRONG SWLY FLOW REGIME DEVELOPS ACROSS THE
FORECAST AREA BETWEEN THE DEPARTING OFFSHORE SFC ANTICYCLONE...AND
THE FRONTAL SYSTEM ACROSS THE WRN GREAT LAKES REGION. WITH 850MB
TEMPERATURES WARMING TO 0-2C BY 00Z MONDAY...SURFACE TEMPERATURES
WILL MODERATE TO NEAR 40F IN VALLEY LOCATIONS FOR SUNDAY/S DAYTIME
HIGHS...WEST OF THE GREENS. LOW- LEVEL COLD AIR MASS WILL BE
SLOWER TO SCOURER OUT ACROSS E-CENTRAL AND NERN VT WITH HIGHS
GENERALLY IN THE LOWER 30S SUNDAY ACROSS NERN VT. GRADIENT FLOW
SUPPORTS SWLY WINDS OF 15-25 MPH...WITH GUSTS TO 35 MPH DURING THE
DAYLIGHT HRS SUNDAY ACROSS ESPECIALLY THE CHAMPLAIN VALLEY AND ST.
LAWRENCE RIVER VALLEY. DESPITE WARM AIR ADVECTION REGIME...ABSENCE
OF LOW-LEVEL FOCUS FOR ASCENT SHOULD PRECLUDE ANY PRECIPITATION
DURING SUNDAY. MODEL RH FIELDS GENERALLY SUPPORT BKN MID-LEVEL
CLOUDS DURING THE DAY WITH CIGS IN 8-12 KFT RANGE.

SUNDAY NIGHT...TEMPERATURES WILL NOT DROP SIGNIFICANTLY AS STRONG
SLY WINDS PERSIST. LOWS WILL RANGE FROM THE MID 20S EAST OF THE
GREEN MTNS...TO THE MID TO UPR 30S ACROSS THE VALLEYS OF WRN VT
AND NRN NY. WINDS ACROSS THE BROAD CHAMPLAIN AND ST. LAWRENCE
VALLEYS WILL RANGE FROM 15-20 MPH WITH GUSTS TO 35 MPH POSSIBLE AT
TIMES.

MONDAY/MONDAY NGT...EWD MVG SFC COLD FRONT IS EXPECTED TO REACH THE
ST. LAWRENCE VALLEY BY 18Z MONDAY...AND THE CT RIVER VALLEY BY 00Z
TUESDAY. IN ADVANCE OF THIS SYSTEM...SWLY WINDS OF 15-25 MPH WILL
CONTINUE...WITH GUSTS AS HIGH AS 40 MPH POSSIBLE IN THE CHAMPLAIN
VALLEY AND ACROSS HIGHER TRRN AREAS WITH EXPOSURE TO THE SOUTH AND
SOUTHWEST. A WIND ADVISORY MAY BE NEEDED ON LATER FORECAST SHIFTS
FOR PORTIONS OF SUNDAY NIGHT INTO THE FIRST HALF OF MONDAY. MILD
AIR MASS IN PLACE AHEAD OF THE FRONTAL BNDRY WITH 850MB TEMPS OF
+5 TO +6C WILL CONTRIBUTE TO SFC HIGHS AROUND 50F IN VALLEY
LOCATIONS EARLY MONDAY AFTN. CLOUDS WILL BE INCREASING RAPIDLY
DURING THE DAY. POPS WILL RANGE FROM 70-90 PERCENT WITH COLD
FRONTAL RAIN BAND ACROSS NRN NY DURING THE LATE MORNING/EARLY
AFTN...FOLLOWED BY 70-90 POPS ACROSS VT MONDAY AFTN/EARLY EVENING.
TOTAL PRECIPITATION AMTS BETWEEN A QUARTER AND HALF INCH ARE
GENERALLY EXPECTED WITH THIS FRONTAL SYSTEM BASED ON PRESENT
INDICATIONS. FOLLOWING FROPA...WINDS SHIFT INTO THE WEST AT 10-20
MPH WITH PRECIPITATION ENDING FROM WEST TO EAST DURING THE
OVERNIGHT HRS. LOW-LEVEL CAA MAY BE SUFFICIENT TO ALLOW PCPN TO
CHANCE TO SNOW SHOWERS BEFORE ENDING...ESPECIALLY ACROSS THE
HIGHER ELEVATIONS. A LIGHT SNOW ACCUMULATION OF A DUSTING TO AN
INCH IS POSSIBLE. ALSO OF NOTE...SNOW INITIALLY MELTING ON WARM
ROAD SURFACES MAY MELT...ONLY TO REFREEZE WITH POSSIBILITY OF ICY
SPOTS ON ROADWAYS LATE MONDAY NIGHT AND PERHAPS FOR THE MORNING
COMMUTE ON TUESDAY. WE WILL CONTINUE TO MONITOR THIS POSSIBILITY.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 235 PM EST SATURDAY...UNSETTLED WX FOR MUCH OF THE EXTENDED
PERIOD. REMNANTS OF EXITING FRNTL BOUNDARY LINGER OVER MUCH OF E
CWA TUESDAY. NOT EXPECTING MUCH ACCUM FOR THIS PERIOD AS WK RIDGE
DOES SUPPLANT EXITING SYSTEM. ANOTHER DEVELOPING LOW OVER THE
CENTRAL PLAINS WILL MV E ACROSS THE CWA LATE TUESDAY NGT INTO
EARLY THURSDAY MORN. BULK OF PRECIP EXPECTED ON WED AS SFC LOW
PASSES JUST TO OUR SOUTH. MDL RUN TO RUN SEEMS TO KEEP CONSISTENT
TRACK...SO PLAN ON UPPING POPS TO LIKELY. WAA DOES NOT WORK FAR
INTO CWA SO WILL KEEP ALL PRECIP AS -SW/-S FOR ENTIRE EVENT. SFC
HIGH DOES BUILD OVER CWA FOR GD PORTIONS OF THURSDAY AS YET
ANOTHER QUICK MVG SYSTEM DEVELOPS OVER CENTRAL PLAINS. THIS SYSTEM
WILL MV A BIT FURTHER N THAN PREV SYSTEM. THIS IS GOING TO ALLOW
WAA ALOFT AND AT SFC. 850 TEMPS NEAR 0C UP TO SC VT...925 TEMPS
WILL SEE 0C WELL INTO N SECTIONS DURING THE AFTNOON BFR DROPPING
QUICKLY ON BACK SIDE OF EXITING LOW BY FRI NGT. THIS WARM AIR
INTRUSION WILL ALLOW PRECIP TO CHANGE OVER TO SLEET IN ADDITION TO
LGT SW. FOR NOW WILL KEEP WINTRY MIX CONFINED TO S CWA ATTM...W/
NORTHERN AREAS ALL -SW/-S. ANY FURTHER TRACK TO THE N OF
SYSTEM...AND CWA WILL SEE RW MIX IN.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
THROUGH 06Z MONDAY...MAINLY VFR CONDITIONS EXPECTED THROUGH 06Z MONDAY.
THERE IS A CHANCE OF SOME FLURRIES POSSIBLE THIS MORNING IN DEVELOPING
WARM AIR ADVECTION ALOFT. SURFACE PRESSURE GRADIENT TO TIGHTEN
ACROSS THE REGION TODAY WITH SOUTHERLY SURFACE WIND GUSTS OF 20
KNOTS OR GREATER EXPECTED TO DEVELOP ACROSS THE REGION AFTER 15Z
SUNDAY AND CONTINUE THROUGH 06Z MONDAY.

06Z MONDAY THROUGH THURSDAY...SOUTHERLY SURFACE WIND GUSTS OF 20
KNOTS OR GREATER EXPECTED THROUGH MONDAY AHEAD OF AN APPROACHING
COLD FRONT FROM THE GREAT LAKES ON MONDAY. RAIN SHOWERS EXPECTED
ACROSS THE REGION MONDAY AND MONDAY NIGHT...CHANGING TO A BRIEF
PERIOD OF SNOW SHOWERS LATE MONDAY NIGHT. A RIDGE OF HIGH PRESSURE
WILL BUILD INTO THE REGION TUESDAY AND TUESDAY NIGHT. A LOW PRESSURE
AREA MOVING NORTHEAST FROM THE OHIO VALLEY WILL BRING SOME LIGHT SNOW
TO THE REGION ON WEDNESDAY. A RIDGE OF HIGH PRESSURE WILL BUILD
INTO THE REGION WEDNESDAY NIGHT AND EARLY THURSDAY. ANOTHER LOW
PRESSURE AREA OVER THE GREAT LAKES WILL BRING A CHANCE OF RAIN AND
SNOW TO THE REGION LATE IN THE DAY ON THURSDAY.
&&

.EQUIPMENT...
THE AUTOMATED WEATHER OBSERVING SYSTEM (AWOS) AT RUTLAND VERMONT
(KRUT) (SOUTHERN VERMONT REGIONAL AIRPORT) WIND INSTRUMENTATION IS
OUT OF SERVICE AT THIS TIME. THE FAA HAS MAINTENANCE RESPONSIBILITY
FOR THIS SITE. NO ESTIMATE IS AVAILABLE AT THIS TIME AS TO WHEN THE
WIND INSTRUMENTATION WILL BE RESTORED TO SERVICE.
&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...BANACOS
NEAR TERM...DUMONT
SHORT TERM...BANACOS
LONG TERM...JN
AVIATION...WGH
EQUIPMENT...WFO BTV
Hazardous weather outlook, Dec 13, 4:47 AM EST, 23 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
447 AM EST SAT DEC 13 2008

NYZ026>031-034-035-087-VTZ001>012-016>019-141000-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
447 AM EST SAT DEC 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SOUTHERLY SURFACE WIND GUSTS OF 35 MPH TO 45 MPH ARE EXPECTED TO
DEVELOP ACROSS THE REGION BY SUNDAY AFTERNOON AND CONTINUE INTO
MONDAY...AHEAD OF A COLD FRONT MOVING SLOWLY EAST FROM THE GREAT
LAKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Vermont, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.